MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P045
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Premarket (510k) number is unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Two (2) were in used conditions inside their opened original packaging and one (1) was in new condition.Visual inspection was performed at 12? under normal lighting to received unit, in order to detect any damage on the cuff, airline or pilot balloon.No damaged could be detected.Samples were filled with 5cc of air in order to see if there was any functional problem.When inflating the sample 1 and 2 with air, it was seen that pilot balloon inflate but all the air was stuck it, and when inflating the sample 3 with air, a part was not inflated uniformly.During the verification, 32 assemblies were reviewed to see the complete manufacturing process of the air way and balloon.Once the units were assembled and cured, they were inflated with air and visually inspected 100% to see that the cuff inflated uniformly.It was observed that the air cuff symmetry test was correctly performed.The root cause was unable to be undetermined.Actions were taken to mitigate the reported issue: quality alert was generated to show the operators the procedure of teflon application in the cuff to prevent sticking to the shaft.Production personnel was trained on quality alert by area trainer.Also, a visual aid was released to show the operators the procedure of teflon application in the cuff to prevent sticking to the shaft.
 
Event or Problem Description
It was reported that three cuffs were unable to inflate.No patient injury was reported.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15597598
Report Number3012307300-2022-23860
Device Sequence Number2315478
Product Code JOH
UDI-Device Identifier15021312006285
UDI-Public15021312006285
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67P045
Device Catalogue Number67P045
Device Lot Number3771658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown